The Birch and Swinnerton-Dyer Conjecture: A brief survey

Ashay A. Burungale, Christopher Skinner, Ye Tian

Research output: Chapter in Book/Report/Conference proceedingConference contribution

6 Scopus citations

Abstract

The celebrated Birch and Swinnerton-Dyer (BSD) conjecture connects the structure of the rational points on an elliptic curve defined over the rationals to the analytic properties of its associated Hasse–Weil L-function. In this paper we recall the BSD conjecture (and its various parts) and survey some of the known results towards it, especially recent work.

Original languageEnglish (US)
Title of host publicationNine Mathematical Challenges - An Elucidation
EditorsA. Kechris, N. Makarov, D. Ramakrishnan, X. Zhu
PublisherAmerican Mathematical Society
Pages11-29
Number of pages19
ISBN (Print)9781470454906
DOIs
StatePublished - 2021
EventLinde Hall Inaugural Math Symposium, 2019 - Pasadena, United States
Duration: Feb 22 2019Feb 24 2019

Publication series

NameProceedings of Symposia in Pure Mathematics
Volume104
ISSN (Print)0082-0717
ISSN (Electronic)2324-707X

Conference

ConferenceLinde Hall Inaugural Math Symposium, 2019
Country/TerritoryUnited States
CityPasadena
Period2/22/192/24/19

All Science Journal Classification (ASJC) codes

  • General Mathematics

Fingerprint

Dive into the research topics of 'The Birch and Swinnerton-Dyer Conjecture: A brief survey'. Together they form a unique fingerprint.

Cite this